Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

High sugar level after taking Betnesol for white spots. Have hyperacidity and constipation. How should Betnesol be reduced?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1392 Questions
Question
My brother in law had white spots in hands ,face ,legs developed in last 1-1/2 year. For last 6 months he was under Dr Pasricha treatment taking 5 tabs of Betensol1 Mg on sat & sunday & using an ointment in night. Most of the spots are now have changed to skin colour .only 2-3 spots are left. But in the process his sugar levels on sat to tuesday go beyond 250 to 400 & he becomes very uneasy.Dr . Pasricha says that he can not change medication & he has to take same doses of Betensol for 4 Years. let your Physician do control of your any problems of Sugar , kidney , Etc. We are very confused as every body tells that Betensol long term uses are XXXXXXX Earlier we thought It may be a short term.My Brother inlaw lives in a small town near Jhansi -UP.
Beside blood sugar level from sat to Tuesday he faces hyper acidity & constipation also.
If Betnisol is to be discontinued ,In what time frame & reduced doses it should be done
Since Long time in nights he faces irritation on bottom of his feets
Kindly advise .
Posted Fri, 21 Sep 2012 in Skin Hair and Nails
 
 
Answered by Dr. Sudarshan 1 hour later
Hi Dear,

Thanks for writing in.

You are taking steroids that too long acting like betnesol.
Regimen you are taking is known as pulse therapy.
Pulse therapy with steroid is less harmful than daily dosages steroids.
Pulse therapy is relatively safe.

Raised sugar levels ,diabetes, hyperacidity are known side effects of steroids.

Acidity and constipation can easily be managed by taking antacid and taking lots of water.

Burning on feet is due to diabetes and not due to steroids.

As the diabetes is under control you can continue taking the drugs .
You can stop them after completing 2 years of treatment.
Doses need not be decreased they can be stopped after 2 years.

If 2 or three spots remain white its not big problem they can treated by other methods.

The decision to continue is solely depending on you.

If the diabetes gets controlled by medication you can continue the regimen.

The steroid induced diabetes gets normal when the drugs are stopped.


The final decision rests on you.


If you need any further clarification do let me know.

Regards.
DrSudarshan
Dermatology.


Above answer was peer-reviewed by
 
Follow-up: High sugar level after taking Betnesol for white spots. Have hyperacidity and constipation. How should Betnesol be reduced? 2 hours later
Thanks for enlightening us & advice that if diabetes gets controlled by medication he can continue the regimen.Since he started this regimen from December 21 ,2011 & in first 6 months itself most of white spots colour changed to skin colour i.e. improvement was fast & diabetes remained well under control. only in last 2 months the diabetic control & hyper acidity problem was faced & improvement was there but not at same pace.Diabetes specialist has now advised him medication for control on these days.
Hence he prefers to go by your advice to continue the regimen but needs answers to following questions.
1. This saturday & today (Sunday) he has not taken betinisol tablets as per schedule. Can he start it from to-morrow (Monday ) & thus change the schedule to Monday -Tuesday every week for future .He prefers this as his weekly off is Tuesday -wednessday.
2.Once all white spots changes into skin colour --after that time for how much more time he needs to continue taking Betenisol--(you have said 2 years total time)
3. For hyper acidity his physician has suggested OCID -20mg during those 3 days.Do you suggest any other or additional medication.
4. You have said that few white spots which are left now can be treated with alternative medication. Can you suggest alternative without Steriods.
5.Common perception here is that once you stop Steriods ,white spots will again come out,so you have to continue this medication for long live with harmful effect of steroids. Your views on this ??
With best regards
 
 
Answered by Dr. Sudarshan 3 hours later
Hi again,

To answer your questions-

1.He can restart from mon -tuesday.
Any two consecutive days are fine but they should be fixed.

2. Different doctors have different regimens but 2 years is relatively approved for pulse therapy.

3.Ocid 20 is all right. You can also take pantop -d if symptoms are not controlled with ocid.

4.Alternative topical medication can be tacrolimus, pimecrolimus,topical psoralens, calcipotriol etc.Also surgical procedures like phenolization, dermabrasion can be done.Relatively easy ,cheap and OPD based procedure

5.White spots can come again even after taking steroids for 4 yrs or 2 yrs.
Even they can come while patient is on treatment.
But you cannot take steroids for life long.Hence steroids have to be stopped at 2 years and maximum of 4 years.
Most patients remain without white spots when taken the treatment for 2-4 years continously.Hence this duration is decided.

Hope Ive answered your queries.

For any further clarification, Im available on this portal.

If you are satisfied with my answer accept it and rate it at the end.

Regards




Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions